Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 7, 2021, 3:50 PM CDT for Wilson County, Kansas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 3:50 PM CDT (20:50 UTC)
- Expired
- Jul 7, 2021, 5:15 PM CDT
- In force
- 85 min
- Issued by
- NWS Wichita, KS
County Wilson County, KS
The radar
The Wichita radar (KICT), 137 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WWUS83 KICT 072050
SPSICT
Special Weather Statement
National Weather Service Wichita KS
350 PM CDT Wed Jul 7 2021
KSZ070-095-072215-
Wilson KS-Greenwood KS-
350 PM CDT Wed Jul 7 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Wilson County in southeastern Kansas...
Southeastern Greenwood County in southeastern Kansas...
* Until 515 PM CDT.
* At 348 PM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with torrential rainfall 8 miles
north of Fredonia...moving east at 10 mph.
Torrential rainfall and wind gusts up to 50 mph are likely with this
storm.
* Locations impacted include...
Buffalo, Fall River, Benedict, Coyville and Cross Timbers State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3755 9569 3758 9596 3760 9596 3761 9604
3775 9603 3775 9596 3773 9596 3773 9569
TIME...MOT...LOC 2049Z 267DEG 7KT 3766 9587
$$
CARUSOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:57 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 7, 2:57 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Wichita KS 257 PM CDT Wed Jul 7 2021 .SHORT TERM...(This evening through Friday night) Issued at 255 PM CDT Wed Jul 7 2021 Isolated to scattered thunderstorms are currently ongoing, mainly along and southeast of the KS Turnpike corridor, in vicinity of a cold front oozing slowly south. This activity is likely also being aided by shortwave energy approaching from the northwest. The airmass is characterized by moderate to strong instability, weak deep layer shear, and above average precipitable waters. Consequently, thinking the main threats with this activity through the afternoon-evening are very heavy rainfall rates and associated localized flooding, 50-60 mph wet-microburst winds, and perhaps some small hail with the tallest updrafts. Thinking this activity will gradually exit southeast of the forecast area by around sunset. Temperatures and southerly winds will be on the increase through Friday, as western CONUS upper ridging nudges east and High Plains lee troughing strengthens. Low-level thickness values support the warmest day Friday, with highs near 100 degrees across central and north-central Kansas, and 90s elsewhere. Afternoon heat indices may push 105 degrees near the I-70 corridor. Unseasonably strong shortwave energy and an associated strong cold front approaching from the northwest will support increasing thunderstorm chances Friday night, especially across northern and northeast Kansas...and points on north. Development and/or propagation of storms further west/southwest will be difficult given very warm mid-level temperatures and associated capping issues, although we did dribble slight chances PoPs as far southwest as south-central Kansas Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 255 PM CDT Wed Jul 7 2021 Saturday afternoon-evening will be the focus for possible strong to severe thunderstorms, in vicinity of the cold front moving south across Mid-America. The airmass will be characterized by strong to possibly extreme instability, amidst unseasonably strong mid/upper flow and associated deep layer shear. Right now the greatest threat looks to be across southern and southeast Kansas. Timing the front will probably be the biggest question moving forward. If an expansive thunderstorm complex develops Friday night across Nebraska and into northern/northeast KS, convective outflow would likely drive the cold front further south faster, limiting the thunderstorm threat to extreme southeast KS Saturday afternoon-evening. This scenario is especially painted by the NAM solution. Stay tuned for later forecasts as we nail down timing specifics. Deterministic and ensemble consensus supports cooler than normal temperatures for at least Sunday and Monday in wake of the cold front, as unseasonably deep upper troughing spins slowly east across Mid-America. Upper ridging should eventually begin encroaching from the west, supporting a return to near or above normal temperatures by mid next week, along with breezy southerly winds. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1243 PM CDT Wed Jul 7 2021 Main aviation concern will be storms over southeast KS mainly this afternoon. Cold front is slowly making its way across the area and currently stretches generally along or just southeast of the KS Turnpike. Ahead of this feature scattered storms developed across southeast KS and will continue through around 3-4pm. KCNU will have the best chance to see some of these storms. Main threat with these storms will be brief heavy rain and gusty winds. MVFR cigs have mostly lifted across central KS with ceilings mainly in the 3,000-3,500ft range. Not out of the question that KICT may see a brief period of MVFR ceilings through around 2 pm. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 91 72 95 / 10 0 0 0 Hutchinson 65 92 72 98 / 0 0 0 10 Newton 64 90 72 95 / 0 0 0 10 ElDorado 66 89 71 93 / 10 0 0 10 Winfield-KWLD 66 90 72 93 / 10 0 0 0 Russell 61 94 72 100 / 0 0 0 10 Great Bend 62 92 71 98 / 0 0 0 10 Salina 63 95 73 101 / 0 0 0 10 McPherson 63 92 71 97 / 0 0 0 10 Coffeyville 68 90 72 93 / 50 0 0 0 Chanute 67 89 72 93 / 30 0 0 10 Iola 66 88 71 92 / 30 0 0 10 Parsons-KPPF 67 90 72 93 / 40 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL
Hazardous weather outlook, Jul 7, 3:26 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 326 PM CDT Wed Jul 7 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 326 PM CDT Wed Jul 7 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms will continue to impact far southern and southeast Kansas through about mid-evening. The primary hazards will be very heavy rainfall rates and associated localized flooding, 55 mph downburst winds, and perhaps some small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat indices of 100 to 105 degrees are expected across the region Friday afternoon. Strong to severe thunderstorms are possible Saturday afternoon and evening, especially across southern and southeast Kansas. The main hazards will be quarter size hail, 60 to 70 mph winds, along with heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 7, 11:59 AM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Wichita KS
1159 AM CDT Wed Jul 7 2021
KSZ094-095-099-071730-
Montgomery KS-Wilson KS-Elk KS-
1159 AM CDT Wed Jul 7 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Montgomery County in southeastern Kansas...
Southwestern Wilson County in southeastern Kansas...
Southeastern Elk County in southeastern Kansas...
* Until 1230 PM CDT.
* At 1158 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Longton, or 14 miles southwest
of Fredonia...moving east at 10 mph.
wind gusts up to 50 mph and pea size hail will be possible with this
storm.
* Locations impacted include...
Elk City, Buxton and Elk City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3730 9596 3730 9598 3731 9606 3745 9608
3752 9579 3726 9573
TIME...MOT...LOC 1659Z 255DEG 7KT 3736 9598
LAWSONSpecial weather statement, Jul 7, 1:11 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Wichita KS 111 PM CDT Wed Jul 7 2021 KSZ093-098-071845- Cowley KS-Chautauqua KS- 111 PM CDT Wed Jul 7 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Cowley County in south central Kansas... Southwestern Chautauqua County in southeastern Kansas... * Until 145 PM CDT. * At 109 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles west of Cedar Vale...moving east at 15 mph. wind gusts up to 50 mph and pea size hail will be possible with this storm. * Locations impacted include... Cedar Vale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3700 9674 3716 9670 3721 9641 3700 9640 TIME...MOT...LOC 1810Z 272DEG 11KT 3709 9662 LAWSON
Special weather statement, Jul 7, 1:42 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Wichita KS 142 PM CDT Wed Jul 7 2021 KSZ098-071915- Chautauqua KS- 142 PM CDT Wed Jul 7 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Chautauqua County in southeastern Kansas... * Until 215 PM CDT. * At 141 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 6 miles southeast of Grenola to 5 miles east of Cedar Vale...and moving east at 10 mph. wind gusts up to 50 mph and pea size hail will be possible with these storms. * Locations impacted include... Sedan and Chautauqua. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3729 9615 3702 9615 3703 9647 3730 9647 TIME...MOT...LOC 1842Z 264DEG 10KT 3727 9640 3709 9639 LAWSON
Special weather statement, Jul 7, 3:34 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Wichita KS
334 PM CDT Wed Jul 7 2021
KSZ093-072130-
Cowley KS-
334 PM CDT Wed Jul 7 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Cowley County in south central Kansas...
* Until 430 PM CDT.
* At 330 PM CDT...National Weather Service Doppler radar was
tracking a cluster of strong thunderstorms with locally very heavy
rainfall from near Arkansas city to 7 miles southeast of
Winfield...to near Cambridge.
Torrential rainfall and wind gusts up to 50 mph will be possible
with these storms.
* Locations impacted include...
Arkansas City, Winfield, Burden, Dexter, Geuda Springs, Cambridge
and Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3723 9715 3729 9698 3732 9665 3715 9664
3703 9690 3700 9710 3700 9715
TIME...MOT...LOC 2031Z 311DEG 11KT 3721 9686
CARUSOSpecial weather statement, Jul 7, 3:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
350 PM CDT Wed Jul 7 2021
KSZ070-095-072215-
Wilson KS-Greenwood KS-
350 PM CDT Wed Jul 7 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Wilson County in southeastern Kansas...
Southeastern Greenwood County in southeastern Kansas...
* Until 515 PM CDT.
* At 348 PM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with torrential rainfall 8 miles
north of Fredonia...moving east at 10 mph.
Torrential rainfall and wind gusts up to 50 mph are likely with this
storm.
* Locations impacted include...
Buffalo, Fall River, Benedict, Coyville and Cross Timbers State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3755 9569 3758 9596 3760 9596 3761 9604
3775 9603 3775 9596 3773 9596 3773 9569
TIME...MOT...LOC 2049Z 267DEG 7KT 3766 9587
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:59 AM CDT | Special Weather Statement | ICT | Wilson | 31 min |
| Jul 7, 1:11 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Jul 7, 1:42 PM CDT | Special Weather Statement | ICT | Chautauqua | 33 min |
| Jul 7, 3:34 PM CDT | Special Weather Statement | ICT | Cowley | 56 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.